Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 132, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2006, 3:01 PM CDT for Audrain County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 3:01 PM CDT (20:01 UTC)
- Expired
- Apr 2, 2006, 3:39 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Audrain County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:41 PM CDT | HAIL 0.88 | 4 Nnw Mexico, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 022002 SVRLSX MOC007-022045- /O.NEW.KLSX.SV.W.0132.060402T2001Z-060402T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 301 PM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUDRAIN COUNTY IN CENTRAL MISSOURI * UNTIL 345 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MEXICO...OR ABOUT 7 MILES SOUTHEAST OF CENTRALIA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MEXICO... LADDONIA... RUSH HILL... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3915 9211 3906 9207 3917 9156 3936 9181 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 022020 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 320 PM CDT SUN APR 2 2006 MOC007-022045- /O.CON.KLSX.SV.W.0132.000000T0000Z-060402T2045Z/ AUDRAIN MO- 320 PM CDT SUN APR 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR AUDRAIN COUNTY... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 7 MILES WEST OF RUSH HILL...MOVING NORTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... RUSH HILL AND LADDONIA. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3924 9194 3915 9186 3920 9150 3935 9176 $$ BRITT
000
WWUS53 KLSX 022038
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT SUN APR 2 2006
MOC051-135-022130-
/O.CON.KLSX.SV.W.0135.000000T0000Z-060402T2130Z/
COLE MO-MONITEAU MO-
338 PM CDT SUN APR 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MONITEAU AND COLE COUNTIES...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM LUPUS TO 22
MILES SOUTH OF ENON...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ST. MARTINS...MARION...LOHMAN...HICKORY HILL...BRAZITO...
WARDSVILLE...ST. THOMAS...JEFFERSON CITY...OSAGE BEND AND TAOS.
LAT...LON 3834 9241 3843 9241 3844 9263 3854 9277
3868 9274 3869 9261 3891 9250 3867 9235
3864 9223 3856 9212 3859 9198 3855 9204
3850 9202 3846 9212 3843 9216 3839 9213
3834 9221
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 2, 1:49 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 149 PM CDT SUN APR 2 2006 .DISCUSSION... SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN 40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME. STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST EVENINGS RUN. PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER DIVERGENCE. && .AVIATION... FOR THE 18Z TAFS... SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO SOUTHEAST KANSAS. THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS OR MORE. HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS. LATER... MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS AREA FOR A COUPLE OF HOURS. WINDS AT 2 TO 4 THOUSAND FEET ARE 40 KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS. HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL. PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 2:57 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CDT SUN APR 2 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 257 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR MOST OF EASTERN MISSOURI AND SOUTHERN ILLINOIS. A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL TAKE PLACE THROUGH THIS EVENING. A COOL FRONT WILL MOVE EAST ACROSS THE AREA ACTING ON WARM MOIST AND VERY UNSTABLE AIR. SUPERCELL THUNDERSTORMS WILL DOT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE BASEBALL SIZED HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL FORM OVER THE CENTRAL PLAINS BY MIDWEEK BRINGING ANOTHER THREAT FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. ONCE AGAIN SEVERE STORMS ARE A POSSIBILITY ON THURSDAY. KEEP ABREAST OF LATEST FORECASTS DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL DEFINITELY BE NEEDED THROUGH MID EVENING. IF YOU HAVE NOT BEEN CALLED YET...CHECK WITH THOSE GROUPS YOU NORMALLY WORK WITH...YOU WILL LIKELY BE NEEDED. MEDIA SHOULD BE PREPARED FOR AN ESPECIALLY BUSY EVENT FROM 300 PM THROUGH 900 PM THIS EVENING. THE HIGHEST THREAT IS HAIL...BUT OTHER SEVERE WEATHER PARAMETERS ARE ALSO POSSIBLE. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 40 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 38 min |
| Apr 2, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Monroe, Shelby | 60 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 41 min |
| Apr 2, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 49 min |
| Apr 2, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 46 min |
| Apr 2, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 66 min |
| Apr 2, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 46 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 46 min |
| Apr 2, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Apr 2, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 70 min |
| Apr 2, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 49 min |
| Apr 2, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 48 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 33 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Iron, Madison, Saint Francois | 44 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Ralls | 37 min |
| Apr 2, 4:51 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Apr 2, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 38 min |
| Apr 2, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| Apr 2, 4:56 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 49 min |
| Apr 2, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 2, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 29 min |
| Apr 2, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.